Missouri, 2006

Hail in Missouri, April 30, 2006

April 30, 2006 · NWS LSX · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 30, 5:02 PM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 30, 5:02 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT SUN APR 30 2006

.DISCUSSION...
EXPECT STORM TRENDS TO FOLLOW A VRY STG DIURNAL CYCLE FOR THE NXT
24 HRS. CURRENT ACTIVITY SHUD WKN WITH LOSS OF HTG ALTHO WL
ANOTHER SHTWV APPRCHG AREA LTR TNGT CANNOT TOTALLY RULE OUT PCPN
DURG THE LT EVENING HRS. MON SHUD BE A REPEAT OF TDA...WITH
CVG/INTENSITY INCRG DURG THE LT MRNG AND AFTN HRS AS AMS DESTBLZS
ONCE AGAIN. HV ATTEMPTED TO KP HIGHEST POPS FOR MON ALG/E OF MSRVR
WHERE RESIDUAL LO LVL MSTR AND WK SFC CNVGC ALG SFC TROF/WK CDFNT
WL BCM JUXTAPOSED DURG TIME OF MAX HTG.

AS UPR LO DRIFTS N AREA STAYS IN W-NW FLOW ALFT HEADING INTO MIDWK. HV
KEPT POPS GOING MON NGT...MNLY ALG/S OF CDFNT AND AHD OF SHTWV
WHICH BOTH NAM AND GFS PUSHES THRU AREA. AREA SHUD THEN SEE A
PRECIP MINIMA TUE WITH SHTWV AND SFC RDG PUSHING THRU AREA...BUT
RETURN FLO/WAA WL SET THE STAGE FOR PCPN QUICKLY RETURNING TO AREA
TUE NGT/WED...ABT 24 HRS FASTER THAN INDICATED BY YSTDAS RUNS.

TSRA THRT WL CONT INTO WED NGT...BUT CHCS SHUD BGN TO WIND DOWN
THU AND THU NGT AS UPR FLO AMPLIFIES AND COOLER MORE STBL AIR
HEADS OUR WAY. CURRENT FCSTS MAY HOLD ONTO PCPN A BIT TOO
LONG...BUT GIVEN DIFFICULTY IN TRYING TO TIME THESE FTRS HV OPTED
FOR THE TIME BEING TO USE A BIT OF A BROAD BRUSH.

HEADING INTO THE MEDIUM RANGE THE LATEST SOLNS SEEM TO BE TRENDING
TWD THE MORE AMPLIFIED SOLN...AND DEEPER TROF OVR UPR MS VLY...AS
DEPICTED BY GFS YSTDA. BECAUSE OF THIS HV BEGUN TO TREND TEMPS
DOWN A BIT HEADING INTO NXT WEEKEND. PCPN THRT APRS
MINIMAL...ALTHO IF TROF WULD DEEPEND ENUF INSTABILITY SHWRS MAY
BCM A THRT.

TRUETT

&&

.AVIATION...
FOR THE 12Z TAFS...MOST OF THE SHOWERS HAVE CLEARED THE FORECAST
AREA AT THIS TIME. SURFACE LOW HAS MOVED INTO SOUTHWEST IOWA WITH
THE PRESSURE GRADIENT LESSENING ACROSS THE AREA. WINDS SHOULD
CONTINUE TO DIMINISH DURING THE MORNING. MVFR CEILINGS PREVAILED
ACROSS MOST OF THE AREA. SLOW IMPROVEMENT EXPECTED DURING THE
MORNING. MOISTURE IS FORECAST TO REMAIN FAIRLY HIGH THIS AFTERNOON
AND EVENING. AS A RESULT, SHOULD SEE SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS THE REGION BY MID AFTERNOON.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 30, 6:17 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT SUN APR 30 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
717 PM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DOT THE AREA THIS EVENING. SEVERE
WEATHER IS NO LONGER EXPECTED...ALTHOUGH A FEW STRONG STORMS WILL
REMAIN POSSIBLE UNTIL AROUND 900 PM. THE STRONGEST OF THESE STORMS
MAY PRODUCE SMALL HAIL TO ONE HALF INCH IN DIAMETER...GUSTY WINDS TO
40 MPH...HEAVY DOWNPOURS AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES FOR MONDAY THROUGH TUESDAY
WITH A SLIGHT RISK OF SEVERE WEATHER BOTH DAYS. THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN LATER IN THE WEEK...FROM
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS FROM
THIS AFTERNOON AND THIS EVENINGS THUNDERSTORMS.

GLASS

In the hours before

Local storm report, Apr 30, 2:52 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             NEW ATHENS              38.32N 89.88W
04/30/2006  E0.75 INCH       ST. CLAIR          IL   BROADCAST MEDIA

&&

TRUETT
Local storm report, Apr 30, 2:55 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             NEW MEMPHIS             38.48N 89.68W
04/30/2006  E0.75 INCH       CLINTON            IL   AMATEUR RADIO

0340 PM     HAIL             IRVING                  39.20N 89.41W
04/30/2006  E1.00 INCH       MONTGOMERY         IL   LAW ENFORCEMENT

0340 PM     HAIL             3 E NEW MEMPHIS         38.48N 89.62W
04/30/2006  E1.00 INCH       CLINTON            IL   AMATEUR RADIO

0345 PM     HAIL             GREENVILLE              38.89N 89.40W
04/30/2006  E0.75 INCH       BOND               IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, Apr 30, 3:01 PM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             STE. GENEVIEVE          37.97N 90.05W
04/30/2006  E0.75 INCH       STE. GENEVIEVE     MO   TRAINED SPOTTER

&&

TRUETT
Local storm report, Apr 30, 3:23 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             8 N CARLYLE             38.73N 89.37W
04/30/2006  E0.75 INCH       CLINTON            IL   PUBLIC

&&

GKS
Local storm report, Apr 30, 5:20 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             WENTZVILLE              38.81N 90.86W
04/30/2006  E0.75 INCH       ST. CHARLES        MO   TRAINED SPOTTER

0215 PM     HAIL             WINFIELD                39.00N 90.74W
04/30/2006  E0.75 INCH       LINCOLN            MO   PUBLIC

0220 PM     HAIL             2 W WINFIELD            39.00N 90.78W
04/30/2006  E0.75 INCH       LINCOLN            MO   TRAINED SPOTTER

0225 PM     HAIL             WATERLOO                38.33N 90.16W
04/30/2006  E0.75 INCH       MONROE             IL   TRAINED SPOTTER

0225 PM     HAIL             WATERLOO                38.33N 90.16W
04/30/2006  E0.88 INCH       MONROE             IL   TRAINED SPOTTER

0245 PM     HAIL             ANTHONIES MILL          38.08N 91.08W
04/30/2006  E0.50 INCH       WASHINGTON         MO   TRAINED SPOTTER

0305 PM     HAIL             HECKER                  38.30N 89.99W
04/30/2006  E0.75 INCH       MONROE             IL   PUBLIC

0314 PM     HAIL             STE. GENEVIEVE          37.97N 90.05W
04/30/2006  E0.75 INCH       STE. GENEVIEVE     MO   TRAINED SPOTTER

0314 PM     HAIL             4 NW STE. GENEVIEVE     38.02N 90.10W
04/30/2006  E0.75 INCH       STE. GENEVIEVE     MO   LAW ENFORCEMENT

0320 PM     HAIL             NEW ATHENS              38.32N 89.88W
04/30/2006  E0.75 INCH       ST. CLAIR          IL   AMATEUR RADIO

0325 PM     HAIL             NEW ATHENS              38.32N 89.88W
04/30/2006  E0.75 INCH       ST. CLAIR          IL   BROADCAST MEDIA

0335 PM     HAIL             NEW MEMPHIS             38.48N 89.68W
04/30/2006  E0.75 INCH       CLINTON            IL   AMATEUR RADIO

0340 PM     HAIL             IRVING                  39.20N 89.41W
04/30/2006  E1.00 INCH       MONTGOMERY         IL   LAW ENFORCEMENT

0340 PM     HAIL             3 E NEW MEMPHIS         38.48N 89.62W
04/30/2006  E1.00 INCH       CLINTON            IL   AMATEUR RADIO

0345 PM     HAIL             GREENVILLE              38.89N 89.40W
04/30/2006  E0.75 INCH       BOND               IL   TRAINED SPOTTER

0415 PM     HAIL             8 N CARLYLE             38.73N 89.37W
04/30/2006  E0.75 INCH       CLINTON            IL   PUBLIC

0410 PM     HAIL             ST. MARY                37.88N 89.95W
04/30/2006  E0.75 INCH       STE. GENEVIEVE     MO   FIRE DEPT/RESCUE

&&

FGLASS
Local storm report, Apr 30, 7:08 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             VANDALIA                38.98N 89.10W
04/30/2006  E0.75 INCH       FAYETTE            IL   LAW ENFORCEMENT

&&

FGLASS

The radar

The St Louis radar (KLSX), 53 km away, was scanning. The volume nearest the first event began at 01:46 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Jefferson

When
April 30, 7:46 PM CST
Where
Jefferson County, Hillsboro
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.233, -90.567

Hail, Jefferson

When
April 30, 8:00 PM CST
Where
Jefferson County, 2 mi W of Pevely
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.283, -90.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501071, 5501072.